NWS Memphis, TN wrote its last area forecast discussion before the first event at Nov 25, 6:33 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Nov 25, 6:33 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
633 PM CST Sun Nov 25 2018
.UPDATE...
Quick update to expand the wind advisory eastward across the
northern half of west Tennessee. Latest METAR observations across
northeast Arkansas and the Missouri Bootheel continue to gust
around 40 mph behind the front. In fact, Jonesboro AWOS recently
recorded a 45 mph wind gust at 553 PM. With the proximity of the
surface low and strong winds continuing to mix down, opted to
expand the wind advisory further east through midnight tonight.
AC3
&&
.PREV DISCUSSION... /issued 538 PM CST Sun Nov 25 2018/
UPDATE...
Updated for 00Z Aviation Forecast Discussion below.
&&
.PREV DISCUSSION... /issued 245 PM CST Sun Nov 25 2018/
DISCUSSION...Surface analysis this afternoon places a surface low
near the Lake of the Ozarks in Missouri with a trailing cold front
extending south into Southwest Missouri, and into the Red River
Valley of Oklahoma and Texas. KNQA WSR-88D radar trends indicate
some residual rain showers over portions of West Tennessee near
the Tennessee River, and light rain/drizzle near the Mississippi
River. Cloudy skies prevail across the Mid-South with
temperatures as of 2 PM CST in the upper 50s to lower 60s.
A cold front is expected to move through the Lower Mississippi
Valley this evening. This will bring an end to any rain showers
by this evening. Gusty winds along and behind the front associated
with a tight pressure gradient will result in gusty west to
northwest winds reaching Wind Advisory criteria over portions of
Northeast Arkansas and the Missouri Bootheel. Current advisory is
on track and no changes planned at the moment.
Much cooler and drier air will filter in behind the front for
Tonight through Tuesday night. Lows will drop into the 20s to
lower 30s with highs struggling to reach the middle 40s.
Long term models indicate the upper level pattern will become
nearly zonal then southwest flow aloft across the Lower
Mississippi Valley for Wednesday through Friday. Southerly winds
on the backside of high pressure will bring low level moisture up
from the Gulf of Mexico. This moisture combined with subtle
shortwaves will result in the development of rain showers across
the area Thursday into Friday.
Models have come into better agreement for an upper level low
developing in the Central Plains next weekend with a cold front
moving through the region. This will result in the development of
showers and thunderstorms on Saturday.
CJC
&&
.AVIATION...
00Z TAFs
Cold front was on the MEM doorstep at 2330Z. Post frontal winds
had gusted to as high as 36KT at JBR and 39KT at HKA. Further
south, westerly gust potential should be lower, and this seems to
have been borne out at AWM and points westward across east central
AR.
Winds will gradually decrease across the Midsouth through the
overnight, as a 994MB low near STL lifts into northwest Ohio.
For the evening, post frontal ceilings may drop below MEM ILS
threshold. Otherwise, main impact will be the NW winds gusting in
excess of 20KT through much of the evening and overnight.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until midnight CST tonight for Clay-Craighead-
Greene-Mississippi-Poinsett.
MO...Wind Advisory until midnight CST tonight for Dunklin-Pemiscot.
MS...None.
TN...Wind Advisory until midnight CST tonight for Benton TN-Carroll-
Crockett-Decatur-Dyer-Gibson-Haywood-Henderson-Henry-Lake-
Lauderdale-Madison-Obion-Tipton-Weakley.
&&Special weather statement, Nov 25, 7:19 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
719 PM CST Sun Nov 25 2018
ARZ035-036-048-049-058-MSZ001>017-020>024-TNZ053-088>092-260500-
Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Chester-Shelby-
Fayette-Hardeman-McNairy-Hardin-
Including the cities of Wynne, West Memphis, Forrest City,
Marianna, Helena, West Helena, Southaven, Olive Branch,
Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica,
Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford,
New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley,
Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory,
Aberdeen, Henderson, Bartlett, Germantown, Collierville, Memphis,
Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah
719 PM CST Sun Nov 25 2018
...Gusty winds will continue for a couple hours behind a cold frontal
passage tonight...
A cold front will push through the entire Mid-South through late
tonight. Gusty southerly winds will shift to a more westerly
direction, and gust from 25 to 35 mph. A few locations could even
see a few gusts up close to 40 mph.
AC3